Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 244, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 16, 2018, 2:45 PM CDT for Tulsa County, Oklahoma. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2018, 2:45 PM CDT (19:45 UTC)
- Expired
- Aug 16, 2018, 3:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 40 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 3:40 PM CDT | TSTM WND DMG | 5 Sw Tulsa, OK | LARGE TREE BLOWN DOWN ON VEHICLE NEAR 41ST AND UNION. VIA SOCIAL MEDIA. |
| Aug 16, 3:50 PM CDT | TSTM WND DMG | Sand Springs, OK | AWNING BLOWN OFF BUILDING, TREE LIMBS DOWN NEAR HIGHWAY 412 AND MAIN. VIA MEDIA VIDEO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 55 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 788 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1830 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
481
WUUS54 KTSA 161945
SVRTSA
OKC143-162045-
/O.NEW.KTSA.SV.W.0244.180816T1945Z-180816T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
245 PM CDT THU AUG 16 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Central Tulsa County in northeastern Oklahoma...
* Until 345 PM CDT.
* At 245 PM CDT, a severe thunderstorm was located 4 miles southeast
of Sand Springs, moving east at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Tulsa... Sand Springs...
Bixby... Jenks...
Jenks Riverside Airport... Gray...
This includes Interstate 44 between mile markers 217 and 229.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3616 9600 3619 9600 3620 9586 3601 9585
3602 9603 3607 9603 3608 9615 3616 9615
TIME...MOT...LOC 1945Z 271DEG 11KT 3609 9606
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
118
WWUS54 KTSA 161956
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
256 PM CDT THU AUG 16 2018
OKC143-162045-
/O.CON.KTSA.SV.W.0244.000000T0000Z-180816T2045Z/
Tulsa OK-
256 PM CDT THU AUG 16 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR CENTRAL TULSA COUNTY...
At 256 PM CDT, a severe thunderstorm was located 4 miles north of
Jenks Riverside Airport, moving east at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Tulsa... Sand Springs...
Bixby... Jenks...
Jenks Riverside Airport...
This includes Interstate 44 between mile markers 216 and 229.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3616 9600 3619 9600 3620 9586 3601 9585
3602 9603 3607 9603 3607 9607 3616 9608
TIME...MOT...LOC 1956Z 269DEG 10KT 3610 9599
HAIL...<.75IN
WIND...60MPH
$$479
WWUS54 KTSA 162025
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
325 PM CDT THU AUG 16 2018
OKC143-162045-
/O.CON.KTSA.SV.W.0244.000000T0000Z-180816T2045Z/
Tulsa OK-
325 PM CDT THU AUG 16 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR CENTRAL TULSA COUNTY...
At 325 PM CDT, a severe thunderstorm was located near Sand Springs,
moving east at 5 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Tulsa... Sand Springs...
Bixby... Jenks...
Jenks Riverside Airport...
This includes Interstate 44 between mile markers 216 and 229.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3616 9600 3619 9600 3620 9586 3601 9585
3602 9603 3607 9603 3607 9607 3616 9608
TIME...MOT...LOC 2025Z 283DEG 5KT 3611 9609
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 12:16 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 16, 12:16 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1216 PM CDT Thu Aug 16 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Thunder chances with MVFR vsbys and MVFR/VFR cigs will increase across northeast Oklahoma later this afternoon. Later this evening Storm activity will increase, with best chances across the far NW AR sites as a cold front approaches. Some of this activity make move south and impact KFSM after 06z. Otherwise, VFR elements to prevail outside of thunderstorm periods. && .PREV DISCUSSION... /Issued 1019 AM CDT Thu Aug 16 2018/ DISCUSSION... MCV to the west and cold front to the north will set the stage for scattered thunderstorms, especially along and north of Interstate 40 this afternoon. Chance pops for the afternoon look good at this time per latest hi res solutions, so will leave as they are for now. Temperatures are also tracking towards advertised high temperatures and are supported by area 12z soundings. Current heat advisory will be left as is also, but will revisit early afternoon and add zones if needed. No update planned at this time. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Heat Advisory until 7 PM CDT this evening for OKZ049-053. AR...None. && AVIATION.....23
Hazardous weather outlook, Aug 16, 1:29 PM CDT, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
129 PM CDT Thu Aug 16 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-171030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
129 PM CDT Thu Aug 16 2018
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Mainly northeast Oklahoma and northwest Arkansas.
ONSET...After 3 pm.
FLASH FLOOD.
RISK...Limited.
AREA...Northeast Oklahoma and northwest Arkansas.
ONSET...Late afternoon.
HEAVY RAINFALL.
RISK...Limited.
AREA...Northeast Oklahoma and northwest Arkansas.
ONSET...Late afternoon.
DANGEROUS HEAT.
RISK...Elevated.
AREA...Most of Eastern Oklahoma and West Central Arkansas.
ONSET...Ongoing
DISCUSSION...
Scattered thunderstorms have developed to the west of the area this
afternoon.
This activity, along with additional development will likely move
into parts of eastern Oklahoma, and possibly northwest Arkansas
this evening. Forecast instability and wind shear are sufficient
to support some severe storms, with damaging winds gusts and
locally heavy rainfall being the main threats. Uncertainty remains
as to how far east the severe weather risk will translate during
the evening and overnight hours, so stay aware of the latest
updates.
Afternoon temperatures into the lower to mid 90s along with high
humidity will result in heat index values between 100-110 degrees
across much of eastern Oklahoma and west central Arkansas. A heat
advisory is in effect until 7 pm for most of eastern Oklahoma, and
west central Arkansas.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential...Dangerous Heat Potential.
SATURDAY...Thunderstorm Potential.
SUNDAY...Thunderstorm Potential...Heavy Rain Potential.
MONDAY...Thunderstorm Potential.
TUESDAY and WEDNESDAY...No Hazards.
EXTENDED DISCUSSION...
Several rounds of showers and thunderstorms will be possible
Friday, and again later in the weekend and into the early part of
the next work week as a series of storm systems affect eastern
Oklahoma and western Arkansas. The best chance of thunderstorms
will be on Sunday into Sunday night as a strong cold front and
associated upper level storm system move through the region.
Drier and cooler weather is expected by Tuesday and Wednesday as
high pressure builds into the region.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Aug 16, 2:00 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
200 PM CDT THU AUG 16 2018
OKZ054-059-064-161930-
Osage OK-Pawnee OK-Creek OK-
200 PM CDT THU AUG 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL OSAGE...NORTH
CENTRAL CREEK AND SOUTHEASTERN PAWNEE COUNTIES UNTIL 230 PM CDT...
At 200 PM CDT, a strong thunderstorm was located 3 miles east of
Terlton, moving east at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Mannford... Westport...
Terlton... Walnut Creek State Park...
LAT...LON 3634 9627 3616 9622 3616 9630 3613 9630
3611 9649 3623 9652
TIME...MOT...LOC 1900Z 255DEG 13KT 3619 9642Special weather statement, Aug 16, 2:16 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
216 PM CDT THU AUG 16 2018
OKZ060-067-161945-
Tulsa OK-Wagoner OK-
216 PM CDT THU AUG 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAGONER AND
SOUTHEASTERN TULSA COUNTIES UNTIL 245 PM CDT...
At 216 PM CDT, strong thunderstorms were located 4 miles east of
Oneta and 4 miles north of Stonebluff.
Movement was east at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Broken Arrow... Coweta...
Stonebluff... Oneta...
Redbird... Leonard...
LAT...LON 3610 9557 3609 9555 3609 9556 3608 9558
3607 9557 3608 9544 3607 9539 3588 9559
3589 9586 3611 9564
TIME...MOT...LOC 1916Z 270DEG 15KT 3603 9563 3594 9575Special weather statement, Aug 16, 2:25 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
225 PM CDT THU AUG 16 2018
OKZ059-060-064-162000-
Tulsa OK-Pawnee OK-Creek OK-
225 PM CDT THU AUG 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CREEK...SOUTHEASTERN
PAWNEE AND CENTRAL TULSA COUNTIES UNTIL 300 PM CDT...
At 225 PM CDT, strong thunderstorms were located near Keystone State
Park and 4 miles northwest of Jenks Riverside Airport. Movement was
east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Tulsa... Sand Springs...
Bixby... Jenks...
Mannford... Westport...
Keystone State Park... Jenks Riverside Airport...
Gray...
This includes Interstate 44 between mile markers 213 and 230.
LAT...LON 3625 9636 3623 9633 3623 9625 3621 9624
3620 9624 3617 9627 3616 9627 3616 9600
3618 9600 3614 9582 3600 9587 3604 9629
3625 9638
TIME...MOT...LOC 1925Z 279DEG 29KT 3614 9626 3607 9606Special weather statement, Aug 16, 2:28 PM CDT, 17 minutes before
Special Weather Statement National Weather Service Tulsa OK 228 PM CDT THU AUG 16 2018 OKZ054-059-060-064-162000- Tulsa OK-Osage OK-Pawnee OK-Creek OK- 228 PM CDT THU AUG 16 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...NORTH CENTRAL CREEK...SOUTHEASTERN PAWNEE AND WEST CENTRAL TULSA COUNTIES UNTIL 300 PM CDT... At 228 PM CDT, a strong thunderstorm was located over Westport, moving east at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Tulsa... Sand Springs... Mannford... Westport... Keystone State Park... Walnut Creek State Park... LAT...LON 3609 9639 3626 9643 3638 9608 3615 9603 TIME...MOT...LOC 1928Z 256DEG 15KT 3620 9632
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 3:55 AM CDT | Heat Advisory | TSA | Cherokee, Choctaw, Craig, Creek, Haskell, Latimer and 13 more | 15 hr |
| Aug 16, 2:00 PM CDT | Special Weather Statement | TSA | Pawnee | 30 min |
| Aug 16, 2:16 PM CDT | Special Weather Statement | TSA | Wagoner | 29 min |
| Aug 16, 2:25 PM CDT | Special Weather Statement | TSA | Tulsa | 35 min |
| Aug 16, 2:28 PM CDT | Special Weather Statement | TSA | Tulsa | 32 min |
| Aug 16, 2:54 PM CDT | Special Weather Statement | TSA | Pawnee | 36 min |
| Aug 16, 3:08 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 52 min |
| Aug 16, 3:28 PM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Tulsa | 3 hr |
| Aug 16, 3:49 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 56 min |
| Aug 16, 3:53 PM CDT | Flash Flood Warning | TSA | Creek, Osage, Pawnee, Tulsa | 4 hr |
| Aug 16, 3:57 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 63 min |
| Aug 16, 4:24 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 51 min |
| Aug 16, 4:40 PM CDT | Special Weather Statement | TSA | Osage | 35 min |
| Aug 16, 4:41 PM CDT | Special Weather Statement | TSA | Nowata, Washington | 34 min |
| Aug 16, 4:45 PM CDT | Flash Flood Warning | TSA | Creek, Okmulgee, Tulsa | 4 hr |
| Aug 16, 4:51 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 39 min |
| Aug 16, 4:57 PM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Washington | 3 hr |
| Aug 16, 4:57 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Tulsa, Wagoner | 48 min |
| Aug 16, 5:17 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 43 min |
| Aug 16, 5:45 PM CDT | Special Weather Statement | TSA | Okmulgee | 30 min |
| Aug 16, 5:47 PM CDT | Special Weather Statement | TSA | Ottawa | 43 min |
| Aug 16, 5:51 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 32 min |
| Aug 16, 5:53 PM CDT | Areal Flood Advisory | TSA | Craig, Ottawa | 3 hr |
| Aug 16, 6:05 PM CDT | Special Weather Statement | TSA | Okfuskee | 25 min |
| Aug 16, 6:20 PM CDT | Special Weather Statement | TSA | McIntosh, Okfuskee | 55 min |
| Aug 16, 6:27 PM CDT | Special Weather Statement | TSA | McIntosh | 33 min |
| Aug 16, 6:46 PM CDT | Special Weather Statement | TSA | Haskell | 29 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.